Alert archive / Florida / Lake Wind Advisories in 2017

Lake Wind Advisory 2, NWS Melbourne, FL

February 15, 20176 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Feb 15, 2017, 3:36 AM EST for 6 counties in Florida. It took effect at Feb 15, 2017, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2017, 3:36 AM EST (08:36 UTC)
In effect from
Feb 15, 2017, 10:00 AM EST
Expired
Feb 15, 2017, 7:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2017-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2017-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

759 
WWUS72 KMLB 150836
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
336 AM EST Wed Feb 15 2017

FLZ041-044>047-053-054-058-059-064-141-144-147-160000-
/O.NEW.KMLB.LW.Y.0002.170215T1500Z-170216T0000Z/
Inland Volusia County-Northern Lake County-Orange-Seminole-
Southern Brevard County-Osceola-Indian River-Okeechobee-St. Lucie-
Martin-Coastal Volusia County-Southern Lake County-
Northern Brevard County-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, 
Cocoa, and Titusville
336 AM EST Wed Feb 15 2017

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

The National Weather Service in Melbourne has issued a Lake Wind
Advisory, which is in effect from 10 AM this morning to 7 PM EST
this evening. 

* WINDS...Southwest to west winds around 20 MPH with gusts up to
  30 to 35 MPH.

* IMPACTS...Choppy waves can be expected over larger bodies of
  water, making boating conditions hazardous on the intracoastal
  waterway and larger inland lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

Weitlich

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 15, 3:36 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 15, 3:36 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
336 AM EST Wed Feb 15 2017

.DISCUSSION...
...Windy with Hazardous Boating Conditions Across the Area Today...
...A Few Stronger Storms Possible This Afternoon...

Currently-Early this Morning...Stratus and fog are overspreading the
area and should persist through early morning. Increasing boundary
layer winds toward sunrise should limit coverage of any dense fog
across east central Florida. However localized visibilities of a
quarter of a mile or less may occur, especially south of Orlando.
Low clouds and fog will dissipate quickly into late this morning
as low level winds continue to increase and daytime heating sets
in.

Today...Trailing cold front and preceding band of convection
associated with low pressure moving through the southeast U.S. will
continue eastward across the Gulf this morning. With better dynamic
support north of the area this line of showers and storms may become
more broken as it moves into Lake County and through the I-4
corridor from early to mid afternoon, and through southern portions
of Osceola and Brevard counties late in the day. Main threat from
any storms will be frequent lightning and strong wind gusts up to 40
to 50 mph, as they move rapidly eastward around 50 mph across the
area and offshore. However, isolated damaging wind gusts are not out
of the question, as SPC has kept much of the area in a marginal risk
for today.

Ahead of this convection, sufficient daytime heating will increase
temperatures into the low to mid 80s, and tight pressure gradient
will produce windy conditions with sustained SW winds up to 20 to 25
mph and gusts to 35 mph. A Lake Wind Advisory will be in effect for
the entire region starting late this morning and continuing through
sunset.

Tonight...Any lingering storms should weaken and push offshore into
early this evening as they shift into Okeechobee County and the
Treasure Coast. Isolated showers may still occur through midnight as
cold front moves across the area, with winds decreasing to around 10
mph out of the W/NW and temps falling into the 50s overnight.

Thu-Fri...Cooler, dryer air will move in behind early passage of
a cold front. A few early morning showers should be confined to
the Atlc waters. Clearing of skies during the day will make for a
nice afternoon with highs in the L-M70s. Friday will feature a
cool start with lows in the L-M40s and highs in the 70s as high
pressure over the region moves east of the area by evening.
Increasing high clouds will begin to move overheard by late
afternoon into the evening.

Weekend...An upper low over the Ark/La/Tex area early Sat will
eject across the Lower MS valley. A mid level disturbance (110+ kt
jet) ascd with the parent low will quickly cross the central and
eastern Gulf Sat bringing increasingly unsettled conditions with a
chance of showers and a few embedded storms during the day and
into the evening. The fast moving system will clear the area by
early Sun leaving clearing and slightly cooler conditions to
start the next week.

Extended...Mon-Wed is advertised to be under the influence of
transitory high pressure with mostly clear skies. Another southern
stream system featuring a fully cutoff upr low moving across the
Nrn Gulf coast is advertised by GFS/ECMWF at midweek. System is
shown reaching proximity to the area to increase possibility of
showers and perhaps a storm on both models by the latter half of
next week (presently beyond day 7).

&&

.AVIATION...
Stratus and fog will produce IFR/LIFR conditions across much of
the region through early this morning. Localized visibilities of a
quarter of a mile or less will be possible. Increasing boundary
layer winds and daytime heating will quickly dissipate stratus/fog
into late morning.

VFR conditions then expected, before band of showers and storms
moves into northern terminals early to mid afternoon and shifts
farther south through late day and early evening. Tempo IFR/MVFR
conditions will occur as storms move quickly eastward across the
region. Southwest winds will increase up to around 20 knots ahead of
this convection, with frequent gusts to 25 to 30 knots.

&&

.MARINE...
Today-Tonight...Hazardous boating conditions are expected over
the coastal waters today and tonight. Southwest winds will
increase to 20 to 25 knots today ahead of an approaching cold
front and preceding band of showers and storms. Any storms will
have the potential to produce strong gusty winds as they move
rapidly offshore into the afternoon and early evening.

Winds increase even further out of the west, to around 25 knots
offshore by this evening with occasional gusts to gale force
possible, as front moves through the area. This will build seas up
to 7-8 feet offshore. Winds will then slowly decrease, but remain
elevated out of the NW behind the front into late tonight.

Thu-Fri...Breezy post frontal winds and choppy seas early Thu
will require continuation of advisory for at least the morning
hours over a portion or all of the waters. Headlines will taper
back to no more than caution stmt by late Thu. High pressure
building into the region late week will allow for subsiding winds
and seas.

Weekend...Sly winds will become breezy during Sat with approach
of strong upr wind max from the gulf. It is likely that headlines
for caution or advisory conds will be required Sat and into Sun.

&&

.FIRE WEATHER...
Today...Windy SW winds and excellent dispersion expected from late
morning into this afternoon ahead of a cold front and preceding band
of showers and storms moving toward the area. Best rain chances will
exist north of a Lake Kissimmee to Melbourne line into this
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  52  68  42 /  50  20   0   0
MCO  81  56  71  45 /  40  20   0   0
MLB  84  58  74  44 /  30  20   0   0
VRB  85  58  74  45 /  20  30  10   0
LEE  79  53  70  45 /  50  20   0   0
SFB  81  55  69  44 /  50  20   0   0
ORL  81  56  71  47 /  40  20   0   0
FPR  85  59  75  44 /  20  30  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory from 10 AM this morning to 7 PM EST this
     evening for Coastal Volusia County-Indian River-Inland
     Volusia County-Martin-Northern Brevard County-Northern Lake
     County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
     County-Southern Lake County-St. Lucie.

AM...Small Craft Advisory from 7 AM this morning to 4 AM EST Thursday
     for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 7 AM this morning to 10 AM EST
     Thursday for Flagler Beach to Volusia-Brevard County Line
     20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Weitlich
LONG TERM....Pendergrast
Hazardous weather outlook, Feb 14, 6:05 PM EST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
605 PM EST Tue Feb 14 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-151200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
605 PM EST Tue Feb 14 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Clearing skies coupled with light to calm winds tonight will lead
the development of patchy late night fog. The fog could become dense
in some locations, reducing visibility to less than one mile.
Persons who will be commuting late tonight should prepare for the
possibility of encountering fog on their morning commute.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Boating conditions will deteriorate as offshore winds increase
Wednesday and Wednesday night ahead of the next cold front.

The cold front will bring a chance for lightning storms Wednesday
afternoon and evening. A few storms may contain strong wind gusts.

Another fast moving system will bring another chance for lightning
storms on Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:37 PM ESTSevere Thunderstorm WarningMLBLake23 min
Feb 15, 3:40 PM ESTSpecial Marine WarningMLB35 min
Feb 15, 3:56 PM ESTSevere Thunderstorm WarningMLBLake34 min
Feb 15, 4:25 PM ESTSevere Thunderstorm WarningMLBLake, Volusia50 min
Feb 15, 4:28 PM ESTSpecial Weather StatementMLBOrange47 min
Feb 15, 4:49 PM ESTSpecial Marine WarningMLB56 min
Feb 15, 5:04 PM ESTSevere Thunderstorm WarningMLBOsceola26 min
Feb 15, 5:30 PM ESTSevere Thunderstorm WarningMLBBrevard, Osceola26 min
Feb 15, 5:55 PM ESTSpecial Weather StatementMLBIndian River50 min
Feb 15, 6:00 PM ESTSpecial Weather StatementMLBSaint Lucie30 min
Feb 15, 6:28 PM ESTSpecial Weather StatementMLBSaint Lucie17 min

Nearby

Lake Wind Advisories in Florida, 2017Every lake wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.